MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that while priming the circuit, the console went from 1500 to 0 rotations per minute (rpm).The console randomly stopped flowing and a low flow alarm occurred.It was unplugged and turned back on.Related manufacturer reference number: 3003306248-2023-07173 (centrimag motor model #: 102956).
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low flow and speed alarms was confirmed via log file analysis.The centrimag 2nd generation primary console (serial number: (b)(6)) was returned for analysis and a log file was downloaded for review that showed events spanning approximately 7 days ((b)(6) 2023, (b)(6) 2023, (b)(6) 2023, (b)(6) 2023 per time stamp).Events occurring on (b)(6) 2023 took place during lab testing at abbott.On (b)(6) 2023 intermittent ¿flow below minimum: f3¿ and ¿set pump speed not reached: m5¿ alarms were active.The flow and motor speed dropped to 0 lpm and 0 rpm respectively.Flow and motor speed resumed shortly after each alarm.The pump was stopped due to a user request on (b)(6) 2023 at 16:27 and a system shutdown was performed shortly after the pump stop at 16:33.The console was power cycled several times before the system was shutdown to be forwarded to abbott.There were no other notable alarms active in the log file.The centrimag 2nd generation primary console was returned for analysis to the service depot where it was functionally tested and operated as intended.The reported event was unable to be reproduced during testing and was sent back to the customer ready for use.Multiple good faith efforts were sent regarding resolution of the reported event, if any troubleshooting was performed, if a patient was involved, and if any more alarms had occurred.To date, no response had been provided.The root cause for the reported event was unable to be conclusively determined through this investigation.The device history records were reviewed for the centrimag 2nd generation primary console and the console was found to pass all manufacturing and qa specifications.The 2nd generation centrimag system operating manual section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual table 16 entitled ¿console alarms & alerts¿ addresses how to properly interpret and troubleshoot all system alarms including f3 and m5 alarms.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key17940474
Report Number3003306248-2023-07172
Device Sequence Number20422798
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90411
Device Lot Number6573871
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer01/04/2024
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date01/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown